Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

151 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Lisinopril?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 6433 Questions

default
Posted on Fri, 30 Oct 2015 in Medicines and Side Effects
Question: What is the chance that severe weakness in the legs(causing one to fall because the legs do not have the strenght) is a side effect of lisinopril?alchohol consu


Does alcohol consumption make the leg wwakness worse ( while on lisinopril). Or could there be a neurological cause fir the weakness in legs( to the point of falling)
doctor
Answered by Dr. Ilir Sharka 35 minutes later
Brief Answer:
Your symptoms seem to be related to a neurological disorder.

Detailed Answer:
Hello!

Thank you for asking on HCM!

Regarding your concern, your symptoms seem to be related to a neurological disorder.

Lisinopril doesn't seem to be related to this symptomatology.

A careful differential diagnosis between a peripheral neuropathy (induced by alcohol) and a lumbar spinal cord disorder (vascular, inflammatory, tumoral, etc.) is needed.

Both these disorders cause weakness in the legs.

When did your problems start? Gradually or of abrupt onset?

Do you feel numbness in your legs? What about other symptoms like burning sensation or the feeling of walking on the cotton?

I recommend consulting with a neurologist for a careful physical examination and a nerve conduction study (electroneurography).

Further lab tests may be necessary to exclude other causes of polyneuropathy (complete blood count, PCR, sedimentation rate, fasting glucose, thyroid hormone levels, blood electrolytes, kidney and liver function tests, etc)

A lumbar spine MRI may be necessary if suspicions for a spinal cord disorder are raised during physical activity.

If alcohol induced polyneuropathy is diagnosed, it can be treated with vitamins. The earlier diagnosed, the better are the therapy effects.

Hope to have been helpful!

Best wishes,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 3 days later
Thank you very much. Your advice is very helpful.
doctor
Answered by Dr. Ilir Sharka 3 minutes later
Brief Answer:
You are welcome!

Detailed Answer:
Hello again!

I am gland to have been helpful!

You can ask me directly at any time, if you have other questions at the link below:

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=69765

Best regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests

Recent questions on  Peripheral neuropathy

doctor1 MD

my husband has been taking methadone for years for peripheral neuropathy..he has only taken 10 mg. per day..he has gotten off but has experienced sleep problems for awhile and feels crawling sensations in his right arm and right leg...could this be part of withdrawal or could it be something else?

doctor1 MD

I have neuropathy in my feet and legs. I just started taking 3 gabapentin - 300mg and two metanx every day. When I had treatment for prostrate cancer my doctor started me on Centrum Silver. Is it okay to continue taking this vitamin along with the two prescriptions that my doctor has me taking? My son-in-law thought that the combination of the three pills would cause a high B-12 problem.

doctor1 MD

I have Guillain Barre Syndrome since 2005. I still have muscle pain and burning sensation. For the last three weeks I ve been having constant muscle pain in my right bicep. I am feeling numbness in my hand and difficulty to use it with joint pain. What does this mean?

doctor1 MD

Hi I am a 33 yr old male; I had an attack of vertigo almost three weeks back. I went to ER where they said it s Vestibular neuritis and I was put on 8mg Serc and 5mg Stematil. I took the meds for 5 days and was apparently fine. On the 8th day had this nausea with a little wobbly feeling; consulted a local doc and he started me on 16mg Serc for 5 days. The moment I took 16mg my head had this fullness feeling and my head was almost always wobbly. 5 days after I went to Neurology and they said my neurological exam was fine but I should take 5mg stem and 8mg serc for 7 days. The next day I consulted an ENT Surgeon and he said it s Viral Labyrinthitis and that I should be fine by the end of the present medicinal course. But even though I am taking the meds, my head still feels wobbly and have this occasional nauseated feeling. I am very concerned as I have to travel in a month and my symptoms does not seem to be getting any better. An advice is much appreciated.

doctor1 MD

I need help interpreting an EMG and NCS report. 1 Sensory nerve conduction studies of the bilateral sural nerves revealed no responses. 2 Motor studies of the bilateral peroneal nerves revealed diminished CMAP amplitudes throughout, but normal...

doctor1 MD

Hi - I have Parkinsons stage 1 or 2. Would peripheral neuropathy be connected with this?

doctor1 MD

Last night I had a sharp burning pain on the front of my lower leg. It passed and I went to bed. Today I woke up with the same pain but not as sharp but it seems to be spreading up to my knee. I feel extremely and unusually tired and weak. Could...